Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 3, 2000, 12:21 PM CDT for Wayne County, Mississippi; Washington County, Alabama. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2000, 12:21 PM CDT (17:21 UTC)
- Expired
- Apr 3, 2000, 1:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 12:46 PM CDT | Thunderstorm Wind 60 E | Deer Park, AL | Several trees were blown down along US Highway 45 near Deer Park. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 031722 SVRMOB ALC129-MSC153-031815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1221 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN MISSISSIPPI WASHINGTON COUNTY IN ALABAMA * UNTIL 115 PM CDT * AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHEAST OF WAYNESBORO...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLRY AT 1240 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR ALABAMA AND FLORIDA AND MISSISSIPPI.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:58 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 3, 8:58 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 858 AM CDT MON APR 3 2000 UPDATED ZONES TO CLEAN OUT MENTION OF MRNG CLOUDS AND SLIGHT POPS. BREEZY...COOL CONDITIONS ON TAP TODAY...THEN WINDS LAY DOWN TNGT ALLOWIHNG LOWS TO DIP INTO THE 30S INLAND AREAS. MARINE...SCA CONDITIONS WILL PREVAIL THRU EARLY TNGT...LIKELY LAYING DOWN SOME AFTER MIDNIGHT AS HIGH PRES BUILDS OVERHEAD. 39 PRELIM NUMBERS: MOB UU 062/037 069/046 076 39000 PNS UU 067/038 068/047 074 39000 DTS UU 069/040 066/048 074 39000 GZH UU 060/033 068/042 078 39000 2RO UU 060/033 068/044 076 39000 61A UU 060/033 068/043 078 39000 .MOB... AL...SCA GMZ630-650-670. FL...SCA GMZ655-675. RED FLAG WARNING FLZ001>006-008 MS...NONE.
In the hours before
Special weather statement, Apr 3, 7:00 AM CDT, 5 hours 21 minutes before
ALZ039-051-031230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
700 AM CDT MON APR 3 2000
THE SEVERE THUNDERSTORM WATCH NUMBER 152 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES IN SOUTH ALABAMA...
CHOCTAW...MARENGO.Special weather statement, Apr 3, 10:30 AM CDT, 1 hour 51 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-041200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1030 AM CDT MON APR 3 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI....SOUTHWEST ALABAMA AND EXTREME NORTHWEST FLORIDA TODAY. A SLOW MOVING FRONTAL BOUNDARY EXTENDING ACROSS CENTRAL MISSISSIPPI AND SOUTHERN LOUISIANA HAVE SPARKED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER THE SAME AREA. THIS LINE WILL CONTINUE TO PUSH EASTWARD AND MOVE ACROSS SOUTHEAST MISSISSIPPI COUNTIES DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...AND THEN ACROSS SOUTHWEST ALABAMA AND NORTHWEST FLORIDA COUNTIES BY MID TO LATE AFTERNOON. INCREASING INSTABILITIES DURING AFTERNOON HEATING COUPLED WITH STRONG SOUTHERLY WINDS NEAR THE SURFACE AND SOME MID LEVEL DRY AIR WILL FAVOR THE DEVELOPMENT OF SEVERE STORMS AS THE LINE MOVES ACROSS THE AREA. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING DOWNBURST WINDS...LARGE HAIL AND ISOLATED TORNADOS. IN ADDITION TO SEVERE WEATHER...THE SLOW MOVEMENT OF THIS LINE COMBINED WITH A MOISTURE-LADEN AIRMASS WILL ALSO RESULT IN LOCALLY HEAVY RAINS OVER MUCH OF THE AREA. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE FROM 1 TO 2 INCHES WITH ISOLATED TOTALS OF 3 TO 5 INCHES POSSIBLE UNDER THE STRONGER...SLOWER MOVING STORMS. SPOTTER GROUPS AND EMERGENCY MANAGERS IN THE ALERT AREA SHOULD CONTINUE TO MONITOR WEATHER DEVELOPMENTS AND BE READY TO ACT QUICKLY WHEN SEVERE WEATHER APPROACHES YOUR AREA. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.NWSMOBILE.NOAA.GOV OR WWW.SRH.NOAA.GOV/MOB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:59 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 61 min |
| Apr 2, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 60 min |
| Apr 3, 11:31 AM CDT | Severe Thunderstorm Warning | MOB | Perry | 29 min |
| Apr 3, 12:04 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 56 min |
| Apr 3, 12:46 PM CDT | Severe Thunderstorm Warning | MOB | George | 44 min |
| Apr 3, 1:01 PM CDT | Tornado Warning | MOB | Greene | 29 min |
| Apr 2, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 60 min |
| Apr 3, 12:11 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 34 min |
| Apr 3, 12:25 PM CDT | Severe Thunderstorm Warning | MOB | Marengo | 35 min |
| Apr 3, 12:52 PM CDT | Severe Thunderstorm Warning | MOB | Marengo | 38 min |
| Apr 3, 1:19 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 41 min |
| Apr 3, 1:25 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 50 min |
| Apr 3, 1:47 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 28 min |
| Apr 3, 2:01 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 29 min |
| Apr 3, 2:20 PM CDT | Tornado Warning | MOB | Clarke, Monroe | 25 min |
| Apr 3, 2:46 PM CDT | Tornado Warning | MOB | Monroe | 29 min |
| Apr 3, 3:12 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 33 min |
| Apr 3, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.